Alert archive / Florida / Special Weather Statements in 2018

Special Weather Statement, NWS Mobile, AL

June 12, 2018Okaloosa County, Florida

NWS Mobile, AL issued this special weather statement at Jun 12, 2018, 1:13 PM CDT for Okaloosa County, Florida. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 12, 2018, 1:13 PM CDT (18:13 UTC)
Expired
Jun 12, 2018, 1:45 PM CDT
In force
32 min
Issued by
NWS Mobile, AL

County Okaloosa County, FL

The radar

The Eglin Afb radar (KEVX), 69 km from the middle of the area, began a volume at 18:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 6.2 hours before the alert went out and 224 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2018-06-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 787 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2018-06-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 33 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
787 J/kg
Mixed-layer CIN
-20 J/kg
Mixed-layer LCL
783 m above ground
0-6 km bulk shear
7 kt
0-1 km storm-relative helicity
33 m²/s²
0-3 km storm-relative helicity
43 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

337 
WWUS84 KMOB 121813
SPSMOB

Special Weather Statement
National Weather Service Mobile AL
113 PM CDT TUE JUN 12 2018
 
FLZ205-121845-
Okaloosa Inland FL-
113 PM CDT TUE JUN 12 2018

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
NORTHERN OKALOOSA COUNTY UNTIL 145 PM CDT...

At 113 PM CDT, the strong thunderstorm was located 4 miles northeast
of Baker, or 5 miles northwest of Crestview, moving east at 35 mph.

Half inch hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Crestview, Baker and Laurel Hill. 

LAT...LON 3066 8675 3100 8673 3099 8639 3057 8639
TIME...MOT...LOC 1813Z 273DEG 30KT 3082 8662 

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this special weather statement went out at Jun 12, 12:52 PM CDT, 21 minutes earlier.

Area forecast discussion, Jun 12, 12:52 PM CDT, 21 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Mobile AL
1252 PM CDT Tue Jun 12 2018

.DISCUSSION...See updated information for land areas and aviation
discussion below.

&&

.UPDATE...Convective coverage continues to increase across the
region in a very moist and unstable atmosphere. Showers and
thunderstorms will continue through early this evening before
dissipating. The main threat with the storms will continue to be
frequent lightning. An isolated storm could become strong with
gusty winds during peak heating. /13

&&

.AVIATION...
18Z issuance...Showers and thunderstorms will increase near the
terminals through the afternoon with localized IFR/MVFR conditions
in and around thunderstorms. /13

&&

PREV DISCUSSION... /issued 518 AM CDT Tue Jun 12 2018/

NEAR TERM /Now Through Tuesday night/...For the current forecast,
rain coverage and timing is shaping up to be the major item to
deal with. Currently, an upper trough centered just east of the
forecast area shifts west today through tonight. The current radar
loop shows most of the activity located well south of the
Al/Western Fl Gulf coast. A few light shra are noted on area
radars over Mississippi, but all lightning was located with the
Gulf storms. With continued high precip h20 levels (1.75"-2.0")
being advertised again in the models, above seasonal chances of
rain continue for today through tonight. Am expecting the
continued pattern of activity forming closer to the coast this
morning, then spreading inland during the late morning into
afternoon hours. With eastern portions of the forecast area seeing
help from the east side of the upper trough first and lasting
longest, have put higher PoPs over eastern portions of the
forecast area. The precip activity will last into the evening
hours before any daytime heating is lost or used in tsra
formation, with an overnight lull. Guidance is advertising another
round of precip forming after midnight tonight as a weak
shortwave moves over the Southeast, just east of the forecast
area. With good instability again becoming available from this
morning's heating, a few strong storms are again possible. Any
severe storms are expected to be pulse severe with damaging
downburst winds the main mode of damage. Little to no dry air
above the surface is noted in the soupy atmosphere, so wet
downbursts are the primary problem. Large hail does not look to be
a more prominent threat, with WetBulb0 heights well above 13k"
indicated in the guidance, though small hail is possible. Nuisance
flooding also may be a local issue, with localized heavy rains in
the stronger storms due to the higher moisture levels.

How will this affect temperatures, am expecting enough sun this
morning to allow highs to reach seasonal levels before being cut
off. A bit warmer temps are expected over western portions of the
forecast area, with a bit more sun for a longer period of time
before increasing cloud cover cuts any heating off. Tonight's lows,
will continue the patter of lows a bit above seasonal, with residual
cloud cover from the day's convection decreasing the amount of
radiational cooling during the overnight hours. /16

SHORT TERM /Wednesday Through Thursday night/...Ridging in the mid
levels and surface high pressure continue through the short term
while a weak upper level low continues to wander across the western
portion of the Gulf. This pattern will allow the west to southwest
onshore flow to continue through the remainder of the work week.
Persistent onshore flow will allow PWATs to remain near 2.0 inches
through the period. Deeper moisture should act to inhibit any dry
air from pushing into the mid levels, which should limit MLCAPE
across much of the area, especially by Thursday. Typical summertime
pattern with scattered to numerous showers and storms is expected
each day with better coverage on Wednesday afternoon. A few strong
storms are possible in the late afternoon to early evening hours
on Wednesday, although the threat for wind and/or hail should
remain relatively low. Frequent lightning will be the primary
threat, although storms will be in an environment conducive for
heavy rainfall.

Temperatures in the upper 80s to low 90s will persist each afternoon
with heat indices topping off near the century mark in a few
spots. 07/MB

LONG TERM /Friday Through Monday/...As we head into the weekend,
a weak upper level ridge builds across the eastern half of the
CONUS with deep layer ridging continuing to build into the region.
PWATs stay around 2.0 inches for most of the area through the
early part of next week. The exception to this will be across
southeast Mississippi where PWATs rise above 2.0 inches on Sunday
as a slug of moisture slides (generally) west of the forecast
area. Scattered to numerous showers and storms will continue
through the period with the highest chances on Sunday afternoon.
Frequent lightning and heavy rainfall will continue to be the
primary threats. 07/MB

MARINE...A surface ridge over the northern Gulf of Mexico will
bring a light to at times moderate southwest to westerly winds to
the area through the week into the weekend. A slow building of seas
is likely through the week. A tightening of the pressure gradient
over the central Gulf later in the week into the weekend as a
surface low develops along the south Texas coast will bring
increasing longer period swell to area coastal waters beginning
Thursday night, with higher seas arriving for the weekend. Am not
expecting Small Craft levels seas at this point for area waters,
with the higher seas being over the northwestern Gulf. /16

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...None.
FL...None.
MS...None.
GM...None.
&&

This product is also available on the web at:
http://weather.gov/mob
Hazardous weather outlook, Jun 12, 6:09 AM CDT, 7 hours 4 minutes before
Hazardous Weather Outlook
National Weather Service Mobile AL
609 AM CDT Tue Jun 12 2018

ALZ051>060-261>266-FLZ201>206-GMZ633-MSZ067-075-076-078-079-131115-
Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw-
Escambia-Covington-Mobile Inland-Baldwin Inland-Mobile Central-
Baldwin Central-Mobile Coastal-Baldwin Coastal-Escambia Inland-
Escambia Coastal-Santa Rosa Inland-Santa Rosa Coastal-
Okaloosa Inland-Okaloosa Coastal-Perdido Bay-Wayne-Perry-Greene-
Stone-George-
609 AM CDT Tue Jun 12 2018

This Hazardous Weather Outlook is for south central Alabama,
southwest Alabama, northwest Florida, southeast Mississippi and the
coastal waters of Alabama and northwest Florida.

.DAY ONE...Today and Tonight.

A few strong to severe thunderstorms are possible this afternoon
into this evening. Damaging winds are the primary threat. Localized
ponding of water and small hail are also possible with the stronger
storms.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

A few strong to severe thunderstorms are possible each afternoon
into the evening. Damaging winds are the primary threat, with small
hail also possible in the stronger storms.

Increasing onshore winds and an increasing tidal cycle will bring an
increasing chance of dangerous rip currents Thursday night through
Saturday.

GMZ630>632-634>636-650-655-670-675-131115-
Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound-
Pensacola Bay System-Western Choctawhatchee Bay-
Eastern Choctawhatchee Bay-
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM-
Coastal waters from Okaloosa Walton County Line FL to Pensacola FL
out 20 NM-Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
Waters from Okaloosa Walton County Line FL to Pensacola FL from
20 to 60 NM-
609 AM CDT Tue Jun 12 2018

This Hazardous Weather Outlook is for the coastal waters of Alabama
and northwest Florida.

.DAY ONE...Today and Tonight.

Thunderstorms developing today will create locally higher winds and
higher waves. waterspouts are also possible. This will create
hazardous conditions for smaller craft.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Thunderstorms are expected each day over area coastal waters.
Locally higher winds and seas will create hazardous conditions for
small craft. Waterspouts are also possible.

In the hours before

Special weather statement, Jun 12, 1:13 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Mobile AL
113 PM CDT TUE JUN 12 2018

FLZ205-121845-
Okaloosa Inland FL-
113 PM CDT TUE JUN 12 2018

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
NORTHERN OKALOOSA COUNTY UNTIL 145 PM CDT...

At 113 PM CDT, the strong thunderstorm was located 4 miles northeast
of Baker, or 5 miles northwest of Crestview, moving east at 35 mph.

Half inch hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Crestview, Baker and Laurel Hill.

LAT...LON 3066 8675 3100 8673 3099 8639 3057 8639
TIME...MOT...LOC 1813Z 273DEG 30KT 3082 8662

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 12, 1:51 PM CDTSpecial Weather StatementMOBWashington54 min
Jun 12, 1:57 PM CDTSpecial Weather StatementMOBMobile48 min
Jun 12, 2:28 PM CDTSpecial Weather StatementMOBMobile47 min
Jun 12, 2:34 PM CDTSpecial Marine WarningMOB26 min
Jun 12, 2:48 PM CDTSpecial Weather StatementMOBBaldwin42 min
Jun 12, 3:23 PM CDTSpecial Weather StatementMOBBaldwin52 min
Jun 12, 2:17 PM CDTSpecial Weather StatementMOBGreene43 min

Nearby

Special Weather Statements in Florida, 2018Every special weather statement in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.